The Lupus Forum banner

1 - 5 of 5 Posts

·
Registered
Joined
·
17 Posts
Discussion Starter · #1 ·
Hi everyone, it's been a long time since i posted since i joined in march. Sorry if i haven't been around to offer the support that i so gratefully received when i needed it but i've been so exhausted through working full time, i just haven't had the energy to do anything else. I've applied for DLA twice so maybe i could reduce my hours if i got a little help but they turned me down again and im too tired to fight anymore. Anyway to get back on to the subject of methotrexate, im starting it tomorrow and i'd love some advice on how it made people feel, did it work and if so, how long did it take ? I'm pinning all my hopes on this drug because i really dont feel that i can go on for much longer feeling this ill. I'll be very grateful for any advice. Love and best wishes to you all x
 

·
The vortex of insanity!
Joined
·
154 Posts
I was on it...when when when...
I was on it when I was maybe 11? Wild guessing there. I don't remember much of my early years...I took it orally for a while, then I started doing injections. I had to stop taking it after a few months because it made me throw up, but I feel like it probably did something right since i stayed on it for a while. I should really stop responding to medication posts because I've had the worst of luck with them :p I wish you luck and really hope it works out well! I know it has for many.
 

·
Registered
Joined
·
376 Posts
Hi goldielocks,

I've been on Methotrexate for a while now. First orally, and more recently by injection. Before the Methotrexate, I was taking Prednisone and Plaquenil, which did nothing for me.

I did have some side effects from the Methotrexate, especially nausea, but it was a miracle drug for me. I had serasitis (inflammation of the lining of the heart, lung and abdomen) after having blood clots in my lungs and 4 litres of fluid removed from my left lung. About 3 or 4 days after taking the Methotrexate, I woke up one morning and I was shocked. I could feel my lung for the first time in months. I was amazed. Gradually things improved for me. I did have to keep increasing the dose and I have been on the maximum (25 mg) for some time now. I recently had pericarditis so, I was switched to the injections. I'm not sure it is doing everything I need now. I was trying to get off the Prednisone when this happened. So, I am not sure if methotrexate is enough for me. Time will tell.

As mentioned, the nausea was the worst side effect for me. However, my GP prescribed medication for me to help the nausea, cesament I believe. I also used ginger gravol which you can buy over the counter. The ginger gravol will not make you drowsy, but the cesament and other perscriptions will. I believe I had increased hair loss, but nothing major. I have a lot of hair so it was noticable to anyone else. I could tell the difference though.

So, overall I was very happy with Methothrexate. But, I will have to wait and see if it will "hold up" when I'm off the Prednisone.

Hope this helps.

Nutty
 

·
Jen
Joined
·
407 Posts
Hello,

I started just a couple months ago and there is some good information from folks who responded to my post. If you search "Methotrexate and you” you’ll find the trail of posts.

I'm still trying to find the right dose, I went from 7.5mg to 10 to 12.5 but was way to sick so from it so we went to 5mg and now up to 7.5 and tolerating it pretty well. There has been a lot of nausea on and off and it made me very groggy the day after I took it (last week was like week 11 and it was the first time I felt ok the day after).

It is very hard to tell how much it is helping. I think it does help for a couple of day and after that I go down hill. It seems to help some with pain and some with fatigue. But overall I still feel like poop. I'm going to keep at it though because some say it takes a while and is worth it.

I wish you the best and try to find the energy to keep fighting for your disability. I know it is frustrating.

Take care, Jen
 

·
Registered
Joined
·
17 Posts
Discussion Starter · #5 ·
Thankyou so much for taking the time to reply, it's very much appreciated.
I took my first 10 mg dose yesterday and still have bad stomach ache but fortunately no nausea. I can put up with just about anything but im a wimp when it comes to being sick. Thanks again
Hugs n best wishes
Goldie x
 
1 - 5 of 5 Posts
Top